MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T-15, LONG
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a universe reverse procedure the tip of the screwdriver broke off.The screw was already fixed tightly.The tip still remains in the screw in patient.The surgery was finished successfully with the same device which was used anyway.It was not necessary to switch the surgical technique or do a second surgery.Update 02-may-2019: the remaining fragment is fixed and cannot move inside patient.There are no consequences for patient.
 
Additional Manufacturer Narrative
Complaint confirmed, the drive was found to be missing the distal end and to be twisted.The most likely cause(s) of this type of event include continually applying torque when the implant is not properly aligned, leveraging, or torquing while leveraging the device.It was not reported whether or not a torque indicating adapter was used with this device, which is recommended to prevent over-torquing that can lead to driver damage.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8636819
Report Number1220246-2019-01104
Device Sequence Number19400189
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Device Lot Number8001817
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;